Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 152, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 9, 2009, 1:50 PM CDT for 4 counties in Missouri. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2009, 1:50 PM CDT (18:50 UTC)
- Expired
- Jun 9, 2009, 2:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Bates County, MO, Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 25 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 1:50 PM CDT | HAIL 1 | Holden, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 9:02 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 091850
SVREAX
MOC013-037-083-101-091915-
/O.NEW.KEAX.SV.W.0152.090609T1850Z-090609T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
150 PM CDT TUE JUN 9 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BATES COUNTY IN WEST CENTRAL MISSOURI...
EASTERN CASS COUNTY IN WEST CENTRAL MISSOURI...
NORTHWESTERN HENRY COUNTY IN WEST CENTRAL MISSOURI...
SOUTHWESTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 215 PM CDT
* AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HARRISONVILLE TO GARDEN CITY TO 6 MILES EAST OF
ADRIAN...AND MOVING EAST AT 35 MPH. THIS REPLACES THE PREVIOUS
THUNDERSTORM WARNING THIS LINE OF STORMS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GARDEN CITY AND EAST LYNNE AROUND 155 PM CDT.
CREIGHTON AROUND 205 PM CDT.
KINGSVILLE AND URICH AROUND 210 PM CDT.
HOLDEN AROUND 215 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE GUNN
CITY...STRASBURG...LA TOUR...QUICK CITY...BLAIRSTOWN AND HARTWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3877 9402 3862 9394 3839 9392 3839 9429
3859 9435 3874 9438
TIME...MOT...LOC 1850Z 261DEG 31KT 3870 9428 3863 9425
3860 9424 3855 9422 3843 9421
$$
CDB3 follow-up statements
000
WWUS53 KEAX 091901
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
201 PM CDT TUE JUN 9 2009
MOC013-037-083-101-091915-
/O.CON.KEAX.SV.W.0152.000000T0000Z-090609T1915Z/
BATES MO-HENRY MO-CASS MO-JOHNSON MO-
201 PM CDT TUE JUN 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JOHNSON...EASTERN CASS...NORTHWESTERN HENRY AND NORTHEASTERN BATES
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 215 PM CDT...
AT 201 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM KINGSVILLE TO 7 MILES EAST OF EAST LYNNE
TO CREIGHTON TO 6 MILES SOUTHWEST OF URICH...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HOLDEN AND URICH AROUND 210 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
HARTWELL AND BLAIRSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING HIGH WINDS OF 60 TO 70 MPH.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3877 9402 3862 9394 3839 9392 3839 9429
3859 9435 3874 9438
TIME...MOT...LOC 1901Z 262DEG 32KT 3873 9414 3864 9411
3856 9408 3841 9409
$$
CDB000
WWUS53 KEAX 091909
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
209 PM CDT TUE JUN 9 2009
MOC013-037-091919-
/O.CAN.KEAX.SV.W.0152.000000T0000Z-090609T1915Z/
BATES MO-CASS MO-
209 PM CDT TUE JUN 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CASS AND NORTHEASTERN
BATES COUNTIES IS CANCELLED...
AT 209 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3839 9407 3856 9407 3857 9410 3876 9413
3877 9402 3869 9397 3862 9394 3839 9392
TIME...MOT...LOC 1909Z 262DEG 32KT 3874 9405 3865 9402
3857 9399 3842 9400
$$
MOC083-101-091915-
/O.CON.KEAX.SV.W.0152.000000T0000Z-090609T1915Z/
HENRY MO-JOHNSON MO-
209 PM CDT TUE JUN 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JOHNSON AND NORTHWESTERN HENRY COUNTIES IN WEST CENTRAL MISSOURI
UNTIL 215 PM CDT...
AT 209 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KINGSVILLE TO HOLDEN TO 7 MILES NORTHEAST OF CREIGHTON
TO URICH...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HOLDEN AROUND 215 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
HARTWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3839 9407 3856 9407 3857 9410 3876 9413
3877 9402 3869 9397 3862 9394 3839 9392
TIME...MOT...LOC 1909Z 262DEG 32KT 3874 9405 3865 9402
3857 9399 3842 9400
$$
CDB000
WWUS53 KEAX 091913 RRA
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
213 PM CDT TUE JUN 9 2009
MOC083-101-091924-
/O.EXP.KEAX.SV.W.0152.000000T0000Z-090609T1915Z/
HENRY MO-JOHNSON MO-
213 PM CDT TUE JUN 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JOHNSON AND
NORTHWESTERN HENRY COUNTIES IN WEST CENTRAL MISSOURI WILL EXPIRE AT
215 PM CDT...
AT 213 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3839 9407 3856 9407 3857 9410 3876 9413
3877 9402 3869 9397 3862 9394 3839 9392
TIME...MOT...LOC 1914Z 262DEG 32KT 3874 9399 3865 9396
3857 9393 3842 9394
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:48 AM CDT, 7 hours 2 minutes earlier.
Area forecast discussion, Jun 9, 6:48 AM CDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
648 AM CDT TUE JUN 9 2009
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
...HEAVY RAIN POSSIBLE ACROSS NORTHERN MISSOURI TONIGHT...
ZONAL FLOW IS CURRENTLY PREVAILING ACROSS THE CENTRAL PLAINS AS A
CLOSED LOW ACROSS THE U.S./CANADIAN BORDER -AND TROUGH OFF THE
CALIFORNIA/BAJA COAST- KEEP A RIDGE ACROSS MEXICO AND THE SOUTHERN
PLAINS SUPPRESSED. VERITY OF MODELS FORECAST THAT THE
CALIFORNIA/BAJA TROUGH WILL EJECT SEVERAL SHORTWAVES INTO THE ZONAL
FLOW ACROSS THE PLAINS THROUGH THE REST OF THE WORK WEEK AND INTO
THE WEEKEND. CLOSER TO HOME...THE FRONT THAT PUSHED THROUGH THE
REGION YESTERDAY HAS SETTLED ALONG THE ARKANSAS/MISSOURI BORDER.
SHORTWAVES MOVING INTO THE ZONAL FLOW WILL HELP SHIFT THE FRONT BACK
NORTH TODAY...UNFORTUNATELY FINDING THE SHORTWAVE IN THE CONFLUENT
FLOW ACROSS THE PLAINS IS A BIT OF A TASK. STILL...UP SWING IN
CLOUDS ON INFRARED IMAGERY OVER THE PAST SEVERAL HOURS ACROSS THE
FAR WESTERN PLAINS...ALONG WITH VEERING H8 WINDS IN THE PROFILER
NETWORK OUT THAT WAY...INDICATE THAT ONE OF THESE HARD TO SEE WAVES
IS HEADING THIS WAY.
SHORT RANGE MODEL OUTPUT IS HAVING A BIT OF A TIME PINNING DOWN HOW
FAR NORTH THE FRONT WILL MOVE TODAY....WHICH IS UNDERSTANDABLE GIVEN
THE THE ZONAL FLOW AND COOL HIGH PRESSURE CURRENTLY SPREAD ACROSS
KANSAS AND MISSOURI. NOT GOING TO GET TO HUNG UP ON ON WHICH MODEL
IS RIGHT OR WRONG FOR NOW...BUT INSTEAD AM CHOOSING TO SIMPLY FOCUS
ON THE FACT THAT A WARM FRONT WILL BE LIFTING INTO CENTRAL -MAYBE
NORTHERN- MISSOURI TODAY. SHORTWAVE MOVING THOUGH TODAY/TONIGHT WILL
THEN FOCUS THE LOW LEVEL JET ACROSS THE FRONT OVERNIGHT. WITH
PRECIPITABLE WATER VALUES IN EXCESS OF 1.5 INCHES...BASIC
FORECASTING POINTS AT A STRONG POTENTIAL FOR CONVECTION WITH HEAVY
RAIN ACROSS AT LEAST THE NORTHERN HALF OF THE FORECAST AREA TONIGHT.
AS A RESULT...HAVE BUMPED POPS INTO THE CATEGORICAL RANGE FOR
TONIGHT ALONG AND NORTH OF HIGHWAY 36 FROM ST. JOSEPH TO MACON. HAVE
HOISTED A FLASH FLOOD WATCH ACROSS THESE PORTIONS OF MISSOURI FOR
TONIGHT AS A RESULT. DAY SHIFT MIGHT NEED TO REFINE ITS LOCATION AND
TIMING...BUT WITH FLASH FLOOD GUIDANCE VALUES OF 1 INCH OR LESS
ACROSS THE MANY PARTS OF THE WATCHED AREA...AND RIVERS ALREADY
SWOLLEN FROM RECENT RAINS...INDICATIONS ARE THAT IT WONT TAKE MUCH
TO PRODUCE SOME SORT OF FLOODING.
AS FOR TODAY...SHORTWAVE MOVING OUT OF THE DESERT SOUTHWEST MIGHT
KICK CONVECTION OFF EVEN BEFORE TONIGHT. WITH A WARM FRONT MOVING
NORTH...AND SOME MID-LEVEL INSTABILITY...THE WAVE SHOULD ONLY BE
LIMITED BY AVAILABLE MOISTURE...SO IT SHOULD BE ABLE GET SOME
ACTIVITY GOING BY THIS AFTERNOON AS THE MOISTURE MOVES NORTH. HAVE
HOWEVER...DID LIMITED LIKELY POPS TO WESTERN REACHES OF THE FORECAST
AREA BASED ON THE LIMITING MOISTURE.
VICINITY OF THE WARM FRONT AND A 50 KNOT H5 JET STREAK MIGHT PROVIDE
ENOUGH SHEAR THAT SOME OF THE ACTIVITY THAT OCCURS THIS AFTERNOON
MIGHT PRODUCE MARGINALLY SEVERE WEATHER. SIMILAR LOGIC APPLIES TO
THE CONVECTION THAT OCCURS TONIGHT...THOUGH BEST POTENTIAL FOR
SEVERE WEATHER WOULD BE ALONG THE SOUTH SIDE OF ANY CONVECTIVE
COMPLEX THAT DEVELOPS.
FOR WEDNESDAY AND WEDNESDAY NIGHT...THE COLD POOL PUT DOWN BY
TONIGHTS CONVECTION WILL HELP SHOVE THE FRONTAL BOUNDARY -WHEREVER
IT IS- BACK TO THE SOUTH. BUT...THE FRONT WILL MOST LIKELY WAIT TILL
WEDNESDAY NIGHT/THURSDAY TO EXIT THE FORECAST AREA COMPLETELY. THIS
WILL LEAVE A CHANCE OF MORE STORMS ACROSS THE FORECAST AREA THROUGH
WEDNESDAY NIGHT.
CUTTER
&&
.AVIATION...
FOR THE 12Z TAFS...ELEVATED MOISTURE ADVECTION ASSOCIATED WITH A
MID-LEVEL SPEED MAX WAS ALREADY BEGINNING TO GENERATE WIDESPREAD
ELEVATED CONVECTION ACROSS NORTH CENTRAL KANSAS INTO NEBRASKA. THIS
ACTIVITY WILL CONTINUE TO INCREASE IN COVERAGE AND SPREAD EAST THIS
MORNING...REACHING THE TERMINALS AROUND THE NOON HOUR. SHOWERS AND
EMBEDDED STORMS WILL IMPACT THE TERMINALS FOR MUCH OF THE
AFTERNOON...ALTHOUGH GIVEN THEIR HIGH BASED NATURE...CONDITIONS
SHOULD REMAIN GENERALLY VFR.
SOME QUESTION REMAINS AS TO HOW MUCH OF A BREAK WE WILL SEE EARLY
THIS EVENING BEFORE THE SECOND ROUND OF PRECIPITATION BUILDS TOWARD
THE AREA. A LARGE THUNDERSTORM COMPLEX...ORIGINATING FROM AN
EXPECTED SEVERE WEATHER OUTBREAK OVER SRN KS/NRN OK ALONG A
RETREATING WARM FRONT...WILL OVERSPREAD THE TERMINALS THIS EVENING.
THE TRACK OF THE SURFACE LOW SHOULD KEEP WINDS GENERALLY FROM THE
SOUTHEAST TO EAST-SOUTHEAST THROUGH TONIGHT...ALTHOUGH LOCAL
CONDITIONS WITH VARIABLE/GUSTY WINDS MAY BE POSSIBLE ACROSS THE
KANSAS CITY TERMINALS LATE THIS EVENING.
MODERATE TO HEAVY PRECIPITATION MAY ACCOMPANY TONIGHTS MCS...WITH
CEILINGS GRADUALLY LOWERING TO MVFR. AS MOISTURE POOLS LONG AND JUST
BEHIND THE BROAD SURFACE LOW...WOULD NOT BE SURPRISED TO SEE LATER
AMENDMENTS TAKE CEILINGS TO IFR OVERNIGHT.
BOOKBINDER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM TUESDAY TO 7 AM WEDNESDAY FOR
MOZ002-MOZ003-MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ012-
MOZ013-MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-
MOZ023-MOZ024-MOZ025.
KS...NONE.Hazardous weather outlook, Jun 9, 12:58 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 PM CDT TUE JUN 9 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1258 PM CDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A BAND OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS WESTERN AND CENTRAL MISSOURI THIS AFTERNOON. SOME STORMS MAY BE SEVERE ALONG AND SOUTH OF INTERSTATE 70 EARLY THIS AFTERNOON. THE PRIMARY THREATS ARE LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL. THIS THUNDERSTORM COMPLEX WILL PUSH AN OUTFLOW BOUNDARY SOUTH TO JUST SOUTH OF THE OUTLOOK AREA THIS AFTERNOON WITH THE ATMOSPHERE CONTINUING TO STABILIZE THIS AFTERNOON. HOWEVER...AS A STORM SYSTEM MOVES NORTHEAST OUT OF SOUTHERN KANSAS...THE OUTFLOW BOUNDARY WILL RETREAT NORTH THIS EVENING WITH A MOIST AND UNSTABLE AIR MASS SURGING BACK NORTH TO AREAS ALONG AND SOUTH OF INTERSTATE 70. THE FUTURE LOCATION OF THIS BOUNDARY THIS EVENING IS SOMEWHAT IN QUESTION. SEVERE THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP IN CENTRAL KANSAS THIS AFTERNOON WITH THE ACTIVITY TO MOVE NORTHEAST INTO WESTERN MISSOURI LATE THIS EVENING. SEVERE THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE OUTLOOK AREA TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREAT. HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE TONIGHT...ALONG AND SOUTH OF INTERSTATE 70. THE THUNDERSTORMS WILL ALSO PRODUCE HEAVY RAINFALL TONIGHT. A FLASH FLOOD WATCH IS CURRENTLY IN EFFECT TONIGHT FOR NORTHERN MISSOURI. THE FLASH FLOOD WATCH MAY BE EXTENDED SOUTH TO COVER MUCH OF THE REMAINDER OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DUE TO THE NIGHTTIME THUNDERSTORM ACTIVITY...ANOTHER OUTFLOW BOUNDARY WILL SAG SOUTH INTO SOUTHERN MISSOURI ON WEDNESDAY MORNING WITH THE BOUNDARY POSSIBLY RETREATING A LITTLE NORTH DURING THE DAY ON WEDNESDAY. A FEW SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON WEDNESDAY...MAINLY ALONG AND SOUTH OF INTERSTATE 70. THE PRIMARY THREAT IS LARGE HAIL. THERE IS A THREAT OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY FOR PORTIONS OF THE OUTLOOK AREA. AT THIS TIME...IT IS TOO EARLY TO DETERMINE WHETHER THE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT...MAINLY ALONG AND SOUTH OF INTERSTATE 70. DB
In the hours before
Special weather statement, Jun 9, 12:40 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1240 PM CDT TUE JUN 9 2009
KSZ103>105-MOZ028-091815-
JOHNSON-LEAVENWORTH-PLATTE-WYANDOTTE-
1240 PM CDT TUE JUN 9 2009
...SIGNIFICANT WEATHER ALERT FOR NORTHERN JOHNSON...SOUTHEASTERN
LEAVENWORTH...SOUTHEASTERN PLATTE AND WYANDOTTE COUNTIES UNTIL 115 PM
CDT...
AT 1239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DE SOTO...MOVING NORTHEAST AT 25 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3929 9471 3921 9461 3916 9461 3915 9460
3913 9460 3892 9493 3905 9499
ACHLocal storm report, Jun 9, 12:42 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1242 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL 3 W LENEXA 38.96N 94.84W
06/09/2009 E1.75 INCH JOHNSON KS NWS EMPLOYEE
&&
ABAILEYLocal storm report, Jun 9, 12:43 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1243 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM TSTM WND GST BASEHOR 39.13N 94.93W
06/09/2009 E60 MPH LEAVENWORTH KS EMERGENCY MNGR
&&
ABAILEYSpecial weather statement, Jun 9, 1:09 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
109 PM CDT TUE JUN 9 2009
MOZ037-038-091845-
JACKSON-LAFAYETTE-
109 PM CDT TUE JUN 9 2009
...SIGNIFICANT WEATHER ALERT FOR SOUTHERN JACKSON AND SOUTHWESTERN
LAFAYETTE COUNTIES UNTIL 145 PM CDT...
AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEES SUMMIT...MOVING NORTHEAST AT 25 MPH.
SMALL HAIL AND LOCALLY HEAVY RAINFALL IS EXPECTED WITH THIS STORM.
LAT...LON 3884 9460 3890 9460 3910 9407 3891 9409
3891 9412 3889 9412 3883 9440
ACHLocal storm report, Jun 9, 1:21 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
121 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 2 NE LENEXA 38.98N 94.76W
06/09/2009 E1.00 INCH JOHNSON KS PUBLIC
COCORAHS REPORT
&&
ABAILEYLocal storm report, Jun 9, 1:35 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
135 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TSTM WND GST CLEVELAND 38.68N 94.60W
06/09/2009 E50 MPH CASS MO TRAINED SPOTTER
&&
MRDThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:56 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Buchanan, Caldwell, Carroll, Cass and 27 more | 24 hr |
| Jun 9, 10:03 AM CDT | Severe Thunderstorm Warning | EAX | Cass | 27 min |
| Jun 9, 10:11 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 34 min |
| Jun 9, 10:21 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 24 min |
| Jun 9, 10:25 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 35 min |
| Jun 9, 10:43 AM CDT | Special Weather Statement | EAX | Jackson | 32 min |
| Jun 9, 10:44 AM CDT | Special Weather Statement | EAX | Henry | 46 min |
| Jun 9, 10:50 AM CDT | Special Weather Statement | EAX | Jackson | 25 min |
| Jun 9, 11:13 AM CDT | Severe Thunderstorm Warning | EAX | Henry | 32 min |
| Jun 9, 11:43 AM CDT | Severe Thunderstorm Warning | EAX | Henry | 32 min |
| Jun 9, 11:53 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 37 min |
| Jun 9, 12:01 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 29 min |
| Jun 9, 12:21 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 24 min |
| Jun 9, 12:28 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 32 min |
| Jun 9, 12:38 PM CDT | Areal Flood Advisory | EAX | Cass, Clay, Jackson, Platte | 6 hr |
| Jun 9, 12:43 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 32 min |
| Jun 9, 12:46 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 19 min |
| Jun 9, 12:50 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 25 min |
| Jun 9, 12:59 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 31 min |
| Jun 9, 1:08 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 22 min |
| Jun 9, 1:09 PM CDT | Special Weather Statement | EAX | Jackson | 36 min |
| Jun 9, 1:27 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Henry, Jackson, Johnson | 33 min |
| Jun 9, 1:30 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 30 min |
| Jun 9, 1:52 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 23 min |
| Jun 9, 2:04 PM CDT | Areal Flood Advisory | EAX | Cass, Johnson | 6 hr |
| Jun 9, 2:17 PM CDT | Special Weather Statement | EAX | Henry, Johnson, Pettis | 28 min |
| Jun 9, 2:30 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 30 min |
| Jun 9, 2:40 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 35 min |
| Jun 9, 2:47 PM CDT | Areal Flood Advisory | EAX | Henry | 3 hr |
| Jun 9, 3:56 PM CDT | River Flood Warning | EAX | Carroll, Chariton | 18 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.